Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Representations of functions by derivatives


Authors: S. J. Agronsky, R. Biskner, A. M. Bruckner and J. Mařík
Journal: Trans. Amer. Math. Soc. 263 (1981), 493-500
MSC: Primary 26A24; Secondary 26A21, 26A27
DOI: https://doi.org/10.1090/S0002-9947-1981-0594421-7
MathSciNet review: 594421
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Delta '$ be the class of all derivatives. The main goal of this paper is the investigation of the vector space generated by $ \Delta '$ and O'Malley's class $ B_1^ \ast $; this space is identical with our system $ [\Delta ']$. We show, in particular, that each approximately continuous function and each approximate derivative belongs to $ [\Delta ']$ and that $ [\Delta ']$ is the system of all functions of the form $ g' + hk'$, where $ g$, $ h$ and $ k$ are differentiable.


References [Enhancements On Off] (What's this?)

  • [1] S. Agronsky, Characterizations of certain subclasses of the Baire class $ 1$, Doctoral Dissertation, Univ. of California, Santa Barbara, 1974.
  • [2] A. Bruckner', Inflexible derivatives, Quart. J. Math. Oxford Ser. 29 (1978), 1-10. MR 0476938 (57:16486)
  • [3] A. M. Bruckner and J. G. Ceder, Darboux continuity, Jber. Deutsch. Math.-Verein. 67 (1964/65), Abt. 1, 93-117. MR 0186761 (32:4217)
  • [4] R. Fleissner, Multiplication and the fundamental theorem of calculus, Real Analysis Exchange 2 (1976), 7-39. MR 0507383 (58:22430)
  • [5] G. Goffman and C. J. Neugebauer, On approximate derivatives, Proc. Amer. Math. Soc. 11 (1960), 962-966. MR 0118792 (22:9562)
  • [6] R. J. O'Malley, Baire*$ 1$, Darboux functions, Proc. Amer. Math. Soc. 60 (1976), 187-192. MR 0417352 (54:5405)
  • [7] -, Selective derivatives, Acta Math. Acad. Sci. Hungar. 29 (1977), 77-97. MR 0437690 (55:10614)
  • [8] -, Decompositions of approximate derivatives, Proc. Amer. Math. Soc. 69 (1978), 243-247. MR 0466446 (57:6325)
  • [9] G. Petruska and M. Laczkovich, Baire $ 1$ functions, approximately continuous functions and derivatives, Acta Math. Acad. Sci. Hungar. 25 (1974), 189-212. MR 0379766 (52:671)
  • [10] D. Preiss, Level sets of derivatives, Trans. Amer. Math. Soc. (to appear). MR 656484 (83h:26009)
  • [11] C. Weil, On properties of derivatives, Trans. Amer. Math. Soc. 114 (1965), 363-376. MR 0176007 (31:283)
  • [12] -, A property for certain derivatives, Indiana Univ. Math. J. 23 (1973/74), 527-536. MR 0335703 (49:483)
  • [13] Z. Zahorski, Sur la première dérivé, Trans. Amer. Math. Soc. 69 (1950), 1-54. MR 0037338 (12:247c)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 26A24, 26A21, 26A27

Retrieve articles in all journals with MSC: 26A24, 26A21, 26A27


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1981-0594421-7
Keywords: Derivatives, approximate derivatives, approximately continuous functions, functions of Baire class $ 1$
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society